I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Bazza - post chemo questions

User
Posted 25 May 2019 at 05:17

Five weeks post finishing my six rounds of chemo and I am feeling sh1t. For the past three days I’ve done nothing but lay in bed exhausted and without any energy. Completely zonked. Weak limbs and sweating hot and cold.


 


Is this normal. Will I ever start to feel human again or is this the way it’s going to be from now on and will things only get worse. I am so worried and would appreciate some advice.


 

User
Posted 25 May 2019 at 10:18

Barry if you feel no better by Tuesday (hopefully you will) why don’t you phone the nurses at PCUK who will be able to offer advice and reassurance 


Bri 

User
Posted 25 May 2019 at 13:33
Sorry don't know if this is normal, but Tony is 3 weeks after his tenth one and he seems fine. xx
User
Posted 25 May 2019 at 20:04

Hi Bazza
I had early Chemo after my psa levels went high 3.6 and scans showed it was back and in my bones , three hot spots
six sessions Doxel no probs , apart from 2/3 days of tiredness after each session
but we are all different
Good luck

User
Posted 25 May 2019 at 21:53
Hi Bazza,
What have you you been doing last five weeks. As usually week 2 is the down point but after six rounds I found it took longer to recover. Also it’s the relieve of finishing the treatment and mentally it takes time to recover and your body and brain takes time to recover. However as others say if it feels really wrong contact the chemo team.
Steven
User
Posted 26 May 2019 at 08:00

Hi Bazza


I finished Chemo no 6 mid January and was pretty zoned out for the next 2 months.


Feeling back to normal again now. What steroids were you on? Oncologist stressed to me that I should ease off the prednisolone over a 4 week period.


 


John

User
Posted 26 May 2019 at 08:10
hi yes Tony has had his full dose for the 3 weeks after his last one, then 7mgfot 2 weeks then 5 then 3 then 1 total of 8 weeks altogether, have you been cutting down gradually with your steroids Barry Tonys oncologist said it can make you ill if not done gradually due to withdrawal symptoms.

barbara
User
Posted 26 May 2019 at 09:29

Prednisone but I didn’t take them regularly during chemo and came off them immediately


 

User
Posted 26 May 2019 at 18:46

Thanks all

User
Posted 26 May 2019 at 19:59
Bazza, have you checked out the listed side-effects of the chemo drugs you were on? Sweating and hot flushes are common side-effects and can last for a very long time after treatment finishes (it’s the same with HT drugs - side-effects can carry on for months).

Best wishes,

Chris
User
Posted 27 May 2019 at 06:23

Yes it may well be a lot to do with the SEs of the drugs I was on. I’ve been on Prostap for 4 years without any real side effects but chemo and Predisolone have taken their toll. Also, I have been urinating very dark brown blood at the start of my stream on and off for the past five months and not one medical professional has taken a blind bit of notice save for them to blame it on irritation caused by my kidney stent fitted in October.


if I could walk more than 10 metres without being completely exhausted, I would return to the UK but I can’t so that’s it, I’m stuck with France. Just please if you’re thinking of moving here, you’d do well to research other options. Cancer care, even in the main metropolis is dire, almost third world. 


A friend of ours had a stroke last week and was taken on what she described as the most bumpy tractor ride in a totally inappropriate medical vehicle 60 miles to a hospital which apparently is good with stroke victims. She has been in agony and asked a nurse for painkillers at 9am. Despite many protestations, she was finally given them when she fell out of bed to try and crawl to a nurse station at 1.30pm. She also wet herself because the bed pan was not given to her as promised three hours previously. BREXIT HAS MORE OF AN IMPACT THAN YOU RESLISE!


 


 


 

User
Posted 27 May 2019 at 07:37

Originally Posted by: Online Community Member


Also, I have been urinating very dark brown blood at the start of my stream on and off for the past five months and not one medical professional has taken a blind bit of notice save for them to blame it on irritation caused by my kidney stent fitted in October.



Just guessing, but I would expect any bleeding from kidney, ureter, or bladder to distribute evenly in the urine, as it will get mixed well in the bladder, unless you are not moving about.


Blood just at start of stream sounds more like urethra (or prostate, except you've had a RP).


May be worth a camera investigation?


 

User
Posted 27 May 2019 at 08:40
Just a thought Bazza but while Tony was on chemo apart from the bleeding you have in January he became extreme fatigued and could barely do anything and was also getting the sweats, it turned out he was very anemic and he had a blood transfusion of 2 pints of blood, it really made a difference for him.

regards barbara
User
Posted 27 May 2019 at 16:28

So, after waking with agonising pain in my swollen leg, I visited my Onco for an emergency appointment. Boy, she was fired up, anti British, blaming me for taking up her morning and making my wife cry because of our lack of understanding of the French healthcare system. In the end, I pacified her and insisted she examine me although she originally said that it shouldn’t be up to her for a leg issue and I should “cry to another specialist.” 


 


Upon examination, she found something awry in my abdomen so tomorrow morning, I am booked for an emergency CT scan.


 


I maintain, do not get ill in France. In short, find another country to spend your hard earned cash and retirement savings. The miserable bar stewards and not worth the effort!

User
Posted 27 May 2019 at 17:19
That’s an appalling attitude for a healthcare professional. Hope your CT scan tomorrow doesn’t show anything too badly amiss. Coincidentally, I have a CT scan myself tomorrow morning, also. Not looking forward to it - the iodine “marker” they inject always makes me very nauseous.

Best wishes,

Chris
User
Posted 27 May 2019 at 17:48

I just wish we had the ability to upload photos so we can show some of the les personal symptoms areas. Maybe one to put to the powers that be?

 
Forum Jump  
©2021 Prostate Cancer UK